MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002515X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82274225 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip end of saber 2.5mm 15cm balloon was found to be broken when the package was opened during a vascular surgery.The distal tip was noted to be in two separate pieces.There was no reported injury to the patient.The device was stored per the instructions for use (ifu).The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the tip end of a saber 2.5mm x 15cm balloon was found to be broken when the package was opened during a vascular surgery.The distal tip was noted to be in two separate pieces.There was no reported injury to the patient.The device was stored per the instructions for use (ifu).The device was returned for analysis.One non-sterile saber 2.5mm x15cm 150 was received coiled inside of a clear plastic bag.The device was removed from the packaging to proceed with the product evaluation.The device was inspected observing the following conditions: the balloon was received deflated.Two kinks were observed located approximately 78cm and 102cm from the distal tip.The distal tip presents a separated condition.The separated piece was not returned for analysis.No other damages or anomalies were found.Sem analysis was not performed as the material characteristics caused by the separation are visible with the magnification obtained with the vision system.The separated area was inspected with a vision system observing that the separated condition of the unit presented evidence of elongations and plastic deformations on the entire edge of the circumference.The elongations and plastic deformations found are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the separation.No other anomalies were observed during the evaluation.A product history record (phr) review of lot 82274225 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip separated¿ was confirmed as the device was returned with the distal tip separated, the separated portion was not returned for analysis.Vision system magnification showed that the separation on the distal tip of the device presented evidence of elongations and plastic deformations on the entire edge of the distal tip circumference.The elongations found on the material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the distal tip was induced to a tensile force that exceeded the material yield strength prior to the separation.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the customer needs further investigation to determine root cause.Therefore, an investigation has been initiated.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17114708
Report Number3007635982-2023-00211
Device Sequence Number6574953
Product Code LIT
UDI-Device Identifier20705032069066
UDI-Public(01)20705032069066(17)251231(10)82274225
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number48002515X
Device Catalogue Number48002515X
Device Lot Number82274225
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/01/2023
09/11/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date08/25/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER 5.5
Patient SexUnknown